MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE PROCEED; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR HI-TORQUE PROCEED; WIRE, GUIDE, CATHETER
Model Number 1030904
Medical Device Problem Codes Break (1069); Stretched (1601); Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a chronically total occluded mid superficial femoral artery.A hi-torque proceed was being advanced when it was noted that there was a longer space (deduced to be stretched) between the core and tip (guide wire still remaining in one piece).There was some resistance noted due to anatomy.However, while attempting to advance, the core coiling would look compressed.It was decided to remove the guide wire.Per the physician, the guide wire remained in one piece and there was no separation noted.Additionally, it was confirmed not to be unraveled.Another proceed guide wire was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.Device analysis noted: [a portion of the tip coils stretched, unraveled and separated at the noted bent core.The core was still intact.].
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported failure to advance was unable to be replicated in a testing environment as it was based on operational circumstances.The reported stretched coils and the reported material deformation were able to be confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.As there was no reported damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that resistance was met with the total occluded anatomy resulting in the reported failure to advance.Interaction with the total occluded anatomy and/or manipulation of the device resulted in the reported/noted device damages (stretched/unraveled coils, bent/separated core).There is no indication of a product quality issue with respect to manufacture, design or labeling of the device.

Brand Name
HI-TORQUE PROCEED
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15523295
Report Number2024168-2022-10210
Device Sequence Number6028906
Product Code DQX
UDI-Device Identifier08717648321382
UDI-Public08717648321382
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K201834
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number1030904
Device Catalogue Number1030904
Device Lot Number1021661
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/22/2022
Initial Report FDA Received Date10/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexFemale
Patient Weight58 KG